Jump to content
aschwan

aschwan: Viibryd withdrawal question

Recommended Posts

aschwan

Hi. This is my first post. Quick history. I had a heart issue that was treated 3 years ago. 4 months after I woke up with severe anxiety.

 

My doctor put me on Paxil with Xanax for when I needed it. After aboutique 6 months he switched me to Lexapro which didn't work for me. He then put me on Vybriid. I worked up to 40mg. I took the Vybriid for just under 2 years and it started giving me anxiety and I always felt like I was in a daze.

 

I was feeling better and read about some people that cut their dosage in half so I tried it. I cut from 40mg to 20mg for about 3 weeks then I saw my doctor that ok'd me trying to stop altogether. I went from 3 weeks on 20mg to ten days at 10mg to nothing. That was a few weeks before Christmas.

 

The initial withdrawal was aweful which I kind of expected from my experience stopping Paxil. After a few weeks they subsided and I started feeling better. They last few weeks I've been feeling more anxiety and a little out of sorts. Cloudy head, some trouble sleeping.

 

I'm hoping these symptoms are still related to the withdrawal. It's nothing I can't handle for now and I'm committed to seeing it through but my question is, Has anyone had experience quitting vybriid after 2 years? Is the way I'm feeling normal?

Edited by scallywag
sw added tags; CC previously added paragraphs & coloured font for drugs

Share this post


Link to post
scallywag

aschwan -- Welcome to Surviving Antidepressants (SA)

 

A fast taper such as the one you did in late 2016 risks creating an extended period of symptoms, though you may get lucky that your current experience is the worst of the symptoms you'll have.

 

For your reference:

What is withdrawal syndrome.

Important topics about symptoms including sleep problems.

Glenmullen’s withdrawal symptom list.

 

We don't have many actively-posting members who are tapering or who have discontinued Viibryd. If you want to find others who have taken it, click on the tag I added to your topic. It's a grey "tag" shape below the topic title.

 

Your experience isn't particular to Viibryd. All SSRIs and all psychiatric medications affect the CNS (central nervous system). The CNS adapts when the drug is introduced by making changes to neurotransmitter (serotonin, dopamine, norepinephrine, etc.) cells and processes. When we reduce dosage or discontinue a psychotropic medication, the CNS has to adapt again by undoing those changes. Other more detailed explanations and descriptions can be found at these links:

One theory of anti-depressant withdrawal syndrome

How your brain responds to psychiatric drugs - aka "Brain remodeling"

Youtube video, 4 minutes: Healing from antidepressants

 

FYI -- we suggest tapering medication by no more than 10% per month to minimize the risk of withdrawal symptoms occurring. Here are some links relevant to your situation.

Why taper by 10% of my dosage?.

Tips for tapering off Viibryd (vilazodone)

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • You can find instructions in this topic: Please put your withdrawal history in signature
  • If you are using a phone or mobile device, you need to switch to the "full" or desktop version of the site. Instructions are in Post 9 and Post 10
I hope you'll find the information in the SA forums helpful for your situation and that your good fortune having light withdrawal symptoms continues. I'm sorry that you are in the position that you need the information, but am glad that you found us.

Share this post


Link to post
nz11

Aschwan how are you doing?

nz11

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy